Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Kodaira dimension of Lefschetz fibrations over tori


Author: Josef G. Dorfmeister
Journal: Proc. Amer. Math. Soc. 144 (2016), 1711-1716
MSC (2010): Primary 53D35, 57R17
DOI: https://doi.org/10.1090/proc/12797
Published electronically: November 4, 2015
MathSciNet review: 3451246
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Kodaira dimension for Lefschetz fibrations was defined in 2009 by Dorfmeister and Zhang. In this note we show that there exists no Lefschetz fibration over a torus with fiber genus $ g\ge 3$ of Kodaira dimension 1. This proves that the Lefschetz Kodaira dimension is a diffeomorphism invariant.


References [Enhancements On Off] (What's this?)

  • [1] Josef Dorfmeister and Weiyi Zhang, The Kodaira dimension of Lefschetz fibrations, Asian J. Math. 13 (2009), no. 3, 341-357. MR 2570443 (2010k:53147), https://doi.org/10.4310/AJM.2009.v13.n3.a5
  • [2] H. Endo and D. Kotschick, Bounded cohomology and non-uniform perfection of mapping class groups, Invent. Math. 144 (2001), no. 1, 169-175. MR 1821147 (2001m:57046), https://doi.org/10.1007/s002220100128
  • [3] Robert E. Gompf and András I. Stipsicz, $ 4$-manifolds and Kirby calculus, Graduate Studies in Mathematics, vol. 20, American Mathematical Society, Providence, RI, 1999. MR 1707327 (2000h:57038)
  • [4] Mustafa Korkmaz, Noncomplex smooth 4-manifolds with Lefschetz fibrations, Internat. Math. Res. Notices 3 (2001), 115-128. MR 1810689 (2001m:57036), https://doi.org/10.1155/S107379280100006X
  • [5] Werner Meyer, Die Signatur von Flächenbündeln, Math. Ann. 201 (1973), 239-264 (German). MR 0331382 (48 #9715)
  • [6] Burak Ozbagci, Signatures of Lefschetz fibrations, Pacific J. Math. 202 (2002), no. 1, 99-118. MR 1883972 (2002k:57066), https://doi.org/10.2140/pjm.2002.202.99
  • [7] András I. Stipsicz, On the number of vanishing cycles in Lefschetz fibrations, Math. Res. Lett. 6 (1999), no. 3-4, 449-456. MR 1713143 (2000g:57046), https://doi.org/10.4310/MRL.1999.v6.n4.a7
  • [8] András I. Stipsicz, Singular fibers in Lefschetz fibrations on manifolds with $ b_2^+=1$, Topology Appl. 117 (2002), no. 1, 9-21. MR 1874001 (2002j:57048), https://doi.org/10.1016/S0166-8641(00)00105-X
  • [9] A. I. Stipsicz, The geography problem of $ 4$-manifolds with various structures, Acta Math. Hungar. 87 (2000), no. 4, 267-278. MR 1771206 (2001g:57050), https://doi.org/10.1023/A:1006719917276
  • [10] Michael Usher, Minimality and symplectic sums, Int. Math. Res. Not. , posted on (2006), Art. ID 49857, 17. MR 2250015 (2007h:53139), https://doi.org/10.1155/IMRN/2006/49857
  • [11] Gang Xiao, Fibered algebraic surfaces with low slope, Math. Ann. 276 (1987), no. 3, 449-466. MR 875340 (88a:14046), https://doi.org/10.1007/BF01450841

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53D35, 57R17

Retrieve articles in all journals with MSC (2010): 53D35, 57R17


Additional Information

Josef G. Dorfmeister
Affiliation: Department of Mathematics, North Dakota State University, Fargo, North Dakota 58102
Email: josef.dorfmeister@ndsu.edu

DOI: https://doi.org/10.1090/proc/12797
Received by editor(s): March 23, 2015
Received by editor(s) in revised form: April 2, 2015
Published electronically: November 4, 2015
Additional Notes: The author was partially supported by the Simons Foundation $#$246043.
Communicated by: Martin Scharlemann
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society